MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF73
Medical Device Problem Code Optical Distortion (3000)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy event description: event date: (b)(6) 2024 model #: ctf73 [hospital name] in [city and state] utilized one of our ctr03 trocars on saturday, october 12th.The trocar trial was to start on 10/14, but the surgeon utilized without our knowledge.During education table, she claimed to have prior experience with them.Dr.[name] found that the ¿cheap plastic diaphragm makes it difficult to pass clips and tears easily, scattering bits of plastic in the patient.I had to retrieve two pieces of plastic on my lap chole today and have photos of the plastic and of the torn-up diaphragm of the trocar with missing pieces of plastic from routine instrument passing of a clip applier." the physician also stated that the optical tip had an inferior tip, making it unsafe due to poor visibility.The trocar walls don¿t grip tissue and slide in/out.Product cannot be located and will not return.Additional information obtained from applied representative on 15oct2024: the pieces of the trocar that broke off were removed laparoscopically.The patient is fine.The procedure was completed by replacing with [competitor device] 12mm trocar.No internal seal components were removed or cut in order to inspect the damaged component.The doctor used a large, reposable 10mm clip applier with a loaded metal clip and entered it through our (applied) 12mm trocar.Intervention: replaced with ethicon 12mm trocar to complete procedure patient status: patient is fine.
 
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of a damaged septum.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: event date: 14oct2024.Model #: ctf73.[hospital name] in [city and state] utilized one of our ctr03 trocars on (b)(6).The trocar trial was to start on 10/14, but the surgeon utilized without our knowledge.During education table, she claimed to have prior experience with them.Dr.[name] found that the ¿cheap plastic diaphragm makes it difficult to pass clips and tears easily, scattering bits of plastic in the patient.I had to retrieve two pieces of plastic on my lap chole today and have photos of the plastic and of the torn-up diaphragm of the trocar with missing pieces of plastic from routine instrument passing of a clip applier." the physician also stated that the optical tip had an inferior tip, making it unsafe due to poor visibility.The trocar walls don¿t grip tissue and slide in/out.Product cannot be located and will not return.Additional information obtained from applied representative on 15oct2024: the pieces of the trocar that broke off were removed laparoscopically.The patient is fine.The procedure was completed by replacing with [competitor device] 12mm trocar.No internal seal components were removed or cut in order to inspect the damaged component.The doctor used a large, reposable 10mm clip applier with a loaded metal clip and entered it through our (applied) 12mm trocar.Intervention: replaced with ethicon 12mm trocar to complete procedure.Patient status: patient is fine.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20636374
Report Number2027111-2024-00898
Device Sequence Number18019134
Product Code GCJ
UDI-Device Identifier00607915123703
UDI-Public(01)00607915123703
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF73
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REPOSABLE 10MM CLIP APPLIER WITH LOADED METAL CLIP
Patient SexUnknown